Many of you know that when we visited in Ecuador I promptly got there, fell down their stairs and fractured my arm. I got back home and had a regular visit to my Dr. and he suggested a bone density test. In the last four years I have broken all my extremities. In my mind I thought, maybe after break #1 you could have suggested this. So I was able to do my bone density that day and got the results a few days later. The nurse at my Dr. let me know that I needed to go on Alendronate, to make my bones strong. I picked up my medicine, my friend at the counter asked if there were any questions. I responded in my usual way, “No…I’m fine.”
When I got home I read the side-effects, they always sound worse than the disease to me. So I take my medicine daily for three days. On day three I start feeling light-headed, have major heart-burn, the Hershey squirts. I feel cruddy, My posts are coming out cruddy too. I think I’m having side effects. That night I don’t sleep at all. The next morning I take pill 4. Every time I eat it is very bad. I am feeling short of breath. I get a message from the pharmacy just checking up on how it is going. Nice that they care, I think. I go in and look at the directions on the medicine box. I quickly grab my nearest glasses. The box says that I have to take this medicine only once a week! I have never heard of such a thing…all my other medicines are daily.
I have overdosed myself!! In a panic I google the medicine and what happens if you overdose. It says….don’t let the person go to sleep….they may not wake up….. Yikes, but I guess that is for people that take too many all at once. I try to call the pharmacy and finally get them. She was calmer and just told me to call my Dr.on Monday. She said that It would take about three weeks to get them out of my system and that I shouldn’t take another.
Last night…I’m afraid to go to sleep, but I did and I did wake up. Dave didn’t seem worried and was snoring. He probably said Now I lay me and was trusting God…or maybe he was just tired.
I thought I learned a very long time ago to read the directions first. I have just had a refresher course, and it has certainly been painful.